Hi everybody. First of all, I'm sorry for my English, I'm spanish. I had alexandrite laser treatment for hair removal. This day I got stains. At first, stains were red, nine days after this They are brown. I've neve felt pain, neither crusts nor itchy. So I don't know If I got burns, hyperpigmentation, irritations or another kind of dermatitis. Thanks you in advance.
What Are These Stains After Alexandrite Laser Treatment for Hair Removal? (photo)
Doctor Answers 3
Brown spots on skin after Laser Hair Removal
These represent increased pigment in the skin from the laser energy causing irritation (redness). The treatment I usually prescribe for this condition includes UV exposure avoidance for 6 months, sun block, bleaching cream (hydroquinone 4%), and if minimal or no response add Retin- A along with a mild topical steroid.
I will usually avoid retreatment with the same laser. Good Luck, M.Lyons, MD
Have a question? Ask a doctor
Brown spots after laser treatment
They appear to be hyperpigmentation. Make sure you keep sunscreen on this area, as burning it could make the hyperpigmentation discolor more and even make it permanent. Please make sure your technician knows this happened, because increasing your laser settings at all could result in serious and possibly permanent burns.
Side effects of laser hair removal
It appears that you had erythema and then hyperpigmentation from your treatment. Be sure to mention that to your dermatologist before your next laser treatment.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.